Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 2, 2025, 1:22 PM MST for Santa Cruz County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2025, 1:22 PM MST (20:22 UTC)
- Expired
- Jul 2, 2025, 4:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 60 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 8.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 2537 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
977
WGUS55 KTWC 022022
FFWTWC
AZC023-022315-
/O.NEW.KTWC.FF.W.0002.250702T2022Z-250702T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
122 PM MST Wed Jul 2 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Southeastern Santa Cruz County in southeastern Arizona...
* Until 415 PM MST.
* At 122 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Kino Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3141 11074 3133 11074 3133 11082 3135 11083
3138 11082 3141 11080
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GLZ2 follow-up statements
603
WGUS75 KTWC 022144
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
244 PM MST Wed Jul 2 2025
AZC023-022315-
/O.CON.KTWC.FF.W.0002.000000T0000Z-250702T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Cruz AZ-
244 PM MST Wed Jul 2 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST THIS
AFTERNOON FOR SOUTHEASTERN SANTA CRUZ COUNTY...
At 244 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 3 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Kino Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3141 11074 3133 11074 3133 11082 3135 11083
3138 11082 3141 11080
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GLZ135
WGUS75 KTWC 022311
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
411 PM MST Wed Jul 2 2025
AZC023-022321-
/O.EXP.KTWC.FF.W.0002.000000T0000Z-250702T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Cruz AZ-
411 PM MST Wed Jul 2 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 415 PM MST THIS AFTERNOON FOR
SOUTHEASTERN SANTA CRUZ COUNTY...
Dangerous flooding is no longer expected to pose a threat near Kino
Springs. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1100 PM MST Wednesday for a
portion of Southeast Arizona.
&&
LAT...LON 3141 11074 3133 11074 3133 11082 3135 11083
3138 11082 3141 11080
$$
KMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 9:30 AM MST, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 2, 9:30 AM MST, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 930 AM MST Wed Jul 2 2025 .SYNOPSIS...Monsoon moisture has arrived in Southeast Arizona. Scattered to numerous thunderstorm activity develops midday Wednesday and continues into the evening with a heavy rain and localized flash flood threat along with gusty outflow winds with areas of blowing dust. A drying trend is expected for the July 4th holiday and this weekend with storm coverage more isolated and focused on locales south of Tucson. Temperatures will drop to near normal levels today, then below normal to end the week before warming back up to above normal levels this weekend into early next week. && .UPDATE...Today is panning out to be a rather active Monsoon day for portions of southeast Arizona. Multiple ingredients are coming together to support showers and thunderstorms with the potential for heavy rainfall and gusty winds. The Weather Prediction Center has put us in a slight risk for excessive rainfall today and a Flash Flood Watch is in effect from 11 AM this morning through 11 PM this evening for T.O. Nation, eastern Pima, Santa Cruz, and western Cochise county. Any stronger storms that form will have outflows with gusty and erratic winds between 35-45 mph which could reduce visibility to below a mile at times. Upper level divergence combined with low-level moisture convergence both maximized over eastern Pima county will result in widespread shower and thunderstorm development this afternoon. Latest GOES-19 satellite imagery depicts 1.0 to 1.5 inches of precipitable water across the area and dewpoints have surged into the mid 50s to low 60s at the time of this writing. Plenty of surface and deeper moisture to work with compared to the last few days. The 12Z HREF and UAWRF continue to support previous shift thinking depicting thunderstorm initiation around midday from the Tucson Metro southward into Santa Cruz County with outflows gradually pushing west across T.O. Nation and northwest across Pinal county. HREF 40-km 3-hour neighborhood probabilities for heavy rainfall continue to be maximized depicting a 50-70 percent chance of 1 inch or more across southeast Arizona with a 10 percent of 3 inches or more over Santa Cruz, eastern Pima, and southwest Cochise county aligning well with the Flash Flood Watch. In addition to the heavy rainfall threat, gusty and erratic outflow winds cannot be ruled out, especially with any of the stronger cells. HREF 40-km 4-hour maximum neighborhood probabilities for winds over 30 knots (35 mph) is maximized at 70 percent across Pinal, Santa Cruz, and eastern/central Pima County with a 10 percent chance for winds in excess of 50 knots (60 mph) over Pinal County. This aligns well with the current Blowing Dust Advisory in effect from 1 PM to 7 PM for those areas. && .PREV DISCUSSION... /issued 246 AM MST Wed Jul 2 2025/ An active Wednesday is shaping up for much of our forecast area. In the very near term, we still have some leftover convection early this morning generally across the T.O. Nation into Pinal County. These showers and embedded thunderstorms are producing locally heavy downpours. The CAMs have struggled to pickup on this activity that is being driven by a combination of residual outflows, mid level stretching deformation and upper level divergence ahead of a trough near the southern California coast. We anticipate this activity will gradually subside over the next few hours. Things are still on track for a busy monsoon day today. We're continuing to see an increase in lower level moisture from Sonora and the Gulf of California with surface dewpoints generally in the mid 50s and PWATs ranging from about 1.1 to 1.4 inches. HREF and UofA WRF CAMs are in good agreement that we'll see convective initiation around midday from the Tucson area southward into Santa Cruz County and then spreading outward from there off of outflows as individual storms tend to move slowly towards the west. The Flash Flood Watch previously issued continues to look good with 50-90% HREF 40-km 3 hour neighborhood probabilities of 1 inch or more from the Tucson area southward, and 10-20% neighborhood probabilities of 3 inches or more in Santa Cruz and south central Pima county. We also went ahead and hoisted a Blowing Dust Advisory from 1 PM to 7 PM for the Tucson Metro, T.O. Nation and south-central Pinal County as DCAPE values remain elevated at around 1000-1500 J/KG. These values are sufficient to create strong outflow winds to produce blowing dust out ahead of the heavier rain cores. While the bulk of the stronger storms will be during the afternoon into early evening, shower activity with some embedded thunderstorms could persist into the overnight hours tonight. While PoPs remain elevated on Thursday in the 30-60% range, if the activity today ends up being as widespread as expected, the atmosphere will be a bit worked over reducing the heavy rain threat compared to today. A more pronounced drying trend will commence on Friday as the combination of drier air aloft and high pressure centered to our south will result in much diminished shower and thunderstorm activity. Most locales will stay dry for July 4 celebrations with the highest PoPs around 15-30% from Tucson southward. For the weekend, a drying and warming trend with no mentionable PoPs by Sunday as high pressure aloft builds across the region bringing back hotter temperatures. Ensembles show the high nudging back northward next week which should reintroduce southeast AZ back into more favorable east to northeast flow to return some moisture. && .AVIATION...Valid through 03/12Z. SCT-BKN 7-12k ft AGL from KTUS westward thru 02/13Z, otherwise SCT-BKN 12-15k ft AGL early this morning, then SCT-BKN 5-10k ft AGL aft 02/18Z thru the end of the valid period. Scattered to numerous SHRA/TSRA will occur mainly 02/18Z-03/04Z with CIGS BKN 5-8k ft AGL. Storms that develop this afternoon and evening will also produce gusty outflow winds greater than 35 kts with reduced visibility due to localized BLDU. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Near to slightly below normal temperatures through Saturday as deeper atmospheric moisture moves into Southeast Arizona, then warming back up Sunday into early next week. Expect scattered to numerous showers and thunderstorms this afternoon into evening with locally heavy rainfall. Shower and thunderstorm chances persist Thursday, then some drying will tend to lower thunderstorm chances to around 15 to 30 percent Friday into the weekend with the highest chances along the Int'l border. Winds generally light and under 15 mph with the exception of gusty and erratic winds up to 35- 45 mph near any thunderstorms. && && .TWC WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for AZZ502>504-507-513>515. Blowing Dust Advisory from 1 PM this afternoon to 7 PM MST this evening for AZZ502-504-505. && UPDATE...DVS Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:25 AM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 18 hr |
| Jul 2, 11:54 AM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 36 min |
| Jul 2, 12:11 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 49 min |
| Jul 2, 12:35 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 115 min |
| Jul 2, 12:35 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 40 min |
| Jul 2, 1:15 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Jul 2, 1:39 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 51 min |
| Jul 2, 1:59 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Jul 2, 2:37 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Jul 2, 3:22 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Jul 2, 3:57 PM MST | Severe Thunderstorm Warning | TWC | Pima | 48 min |
| Jul 2, 4:19 PM MST | Areal Flood Advisory | TWC | Cochise, Graham | 115 min |
| Jul 2, 4:41 PM MST | Severe Thunderstorm Warning | TWC | Pima | 34 min |
| Jul 2, 4:50 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Jul 2, 4:57 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 48 min |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.